Alert archive / Mississippi / Flash Flood Warnings in 2009

Flash Flood Warning 158, NWS Memphis, TN

September 6, 2009Lafayette County, Marshall County, Union County, Mississippi

NWS Memphis, TN issued this flash flood warning at Sep 6, 2009, 6:17 PM CDT for Lafayette County, Marshall County, Union County, Mississippi. It was in force for 96 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 6, 2009, 6:17 PM CDT (23:17 UTC)
Expired
Sep 6, 2009, 7:53 PM CDT
In force
96 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Lafayette County, MS, Marshall County, MS, Union County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 11.3 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2009-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1602 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2009-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1602 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
929 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMEG 062319
FFWMEG
MSC071-093-145-070115-
/O.NEW.KMEG.FF.W.0158.090906T2319Z-090907T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
617 PM CDT SUN SEP 6 2009

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN UNION COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHEASTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHEASTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...

* UNTIL 815 PM CDT

* AT 617 PM CDT...DOPPLER RADAR ESTIMATES 2 TO 4 INCHES OF           
  RAINFALL HAS OCCURRED OVER THE PAST HOUR WITH A NEARLY STATIONARY  
  THUNDERSTORM OVER THE WARNED AREA. SHOWERS AND THUNDERSTORMS       
  WILL PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT     
  TWO HOURS.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
  INCLUDE ETTA AND BETHLEHEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3436 8939 3457 8940 3457 8912 3441 8911

$$
2 follow-up statements
000 
WGUS74 KMEG 070021
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
718 PM CDT SUN SEP 6 2009

MSC093-070028-
/O.CAN.KMEG.FF.W.0158.000000T0000Z-090907T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARSHALL MS-
718 PM CDT SUN SEP 6 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN
MARSHALL COUNTY...

THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS 
THE WARNED AREA...THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3436 8939 3450 8940 3453 8929 3450 8924
      3454 8924 3457 8912 3441 8911

$$

MSC071-145-070115-
/O.CON.KMEG.FF.W.0158.000000T0000Z-090907T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UNION MS-LAFAYETTE MS-
718 PM CDT SUN SEP 6 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR EAST
CENTRAL LAFAYETTE AND WESTERN UNION COUNTIES...

AT 718 PM CDT...DOPPLER RADAR ESTIMATES 3 TO 5 INCHES OF RAINFALL HAS
OCCURRED OVER THE PAST 2 HOURS. ALTHOUGH THE HEAVY RAINFALL HAS 
DIMINISHED...RUNOFF FROM THE VERY HEAVY RAIN FROM EARLIER WILL 
CONTINUE TO POSE A THREAT OF ONGOING FLASH FLOODING.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
INCLUDE PINEDALE...ETTA AND CAMBRIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3436 8939 3450 8940 3453 8929 3450 8924
      3454 8924 3457 8912 3441 8911

$$
000 
WGUS74 KMEG 070053
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
753 PM CDT SUN SEP 6 2009

MSC071-145-070103-
/O.CAN.KMEG.FF.W.0158.000000T0000Z-090907T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UNION MS-LAFAYETTE MS-
753 PM CDT SUN SEP 6 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EAST CENTRAL
LAFAYETTE AND WESTERN UNION COUNTIES...

THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS 
THE WARNED AREA...THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3436 8939 3450 8940 3453 8929 3450 8924
      3454 8924 3457 8912 3441 8911

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 3:29 PM CDT, 2 hours 48 minutes earlier.

Area forecast discussion, Sep 6, 3:29 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
329 PM CDT SUN SEP 6 2009

.DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS ARE SLOWLY PUSHING SOUTHEAST ACROSS
PORTIONS OF NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND
NORTHWEST TENNESSEE. DISTURBANCES EMBEDDED WITHIN A NEUTRAL
MID/UPPER SHORTWAVE ARE ALLOWING SHOWERS AND THUNDERSTORMS TO
DEVELOP. ADDITIONAL DEVELOPMENT IS POSSIBLE ALONG OUTFLOW
BOUNDARIES OF SOME STORMS. ACTIVITY SHOULD WEAKEN THROUGH THE
EVENING HOURS WITH LOSS OF HEATING ALTHOUGH SCATTERED SHOWERS
SHOULD LINGER THROUGH THE OVERNIGHT HOURS...MAINLY ALONG THE
TENNESSEE RIVER VALLEY IN TENNESSEE AND NORTHEAST TENNESSEE.
PATCHY FOG WILL AGAIN BE POSSIBLE AREA WIDE OVERNIGHT WITH
CONTINUED MOIST LOW LEVELS.

MONDAY THROUGH TUESDAY...SCATTERED SHOWERS AND THUNDERSTORMS WILL
LINGER THROUGH MONDAY AS H5 TROUGH SLOWLY MOVES EAST. THE MIDSOUTH
SHOULD THEN DRY OUT THROUGH TUESDAY EXCEPT FOR A FEW ISOLATED
SHOWERS ALONG NORTHEAST TENNESSEE TUESDAY AFTERNOON. PATCHY FOG
WILL AGAIN BE A FACTOR TUESDAY MORNING.

WEDNESDAY THROUGH THRUSDAY...MID/UPPER RIDGING BEGINS TO BUILD
INTO THE MIDSOUTH IN THE WAKE OF THE TROUGH. NORTHWEST FLOW ALOFT
WILL THEN RETURN. KEPT SLIGHT CHANCE POPS THROUGH THURSDAY
AS DIURNAL HEATING COULD SPARK A FEW PULSE STORMS WITH LOW LEVELS
REMAINING FAIRLY UNSTABLE. THE GFS ALSO IS A BIT SLOW IN BRINGING
IN UPPER RIDGING FROM THE SOUTHWEST.

FRIDAY THROUGH SUNDAY...LONG RANGE MODELS ARE SLOWLY COMING INTO
AGREEMENT ON THE TIMING OF A BROAD H5 TROUGH PUSHING EAST OUT OF
THE GREAT PLAINS. THE ECMWF CONTINUES TO BE A BIT SLOW BRINGING
PRECIPITATION INTO THE MIDSOUTH SATURDAY AFTERNOON ALONG WITH A
COLD FRONT. THE GFS IS A BIT QUICKER. CONTINUED TO COMPROMISE
BETWEEN THE TWO MODELS THROUGH THE WEEKEND. EITHER WAY...SOME VERY
COOL WEATHER LOOKS TO BE IN STORE FOR EARLY NEXT WEEK.

CCD

&&

.AVIATION...
18Z TAFS

GOES WATER VAPOR IMAGERY SHOWED AN UPPER LOW OVER SOUTHERN IL. A
SECONDARY MIDLEVEL SHORTWAVE DISTURBANCE WAS ROUNDING THE BASE OF
THE UPPER LOW...AND EXTENDED LONG THE AR/MO BORDER. SIMILAR TO
YESTERDAY... THE MS RIVER DELTA HAD RECEIVED A FAIR AMOUNT OF LATE
MORNING SUN AND HAD BECOME MODERATELY UNSTABLE AT 18Z TAF ISSUANCE.

EXPECT ISOLATED TSRA TO CONTINUE NEAR KJBR...ENHANCED BY THE
NORTHERN AR SHORTWAVE DISTURBANCE. KMEM A LITTLE FURTHER REMOVED
FROM THE MOST FAVORABLE UPPER LEVEL SUPPORT... AND HAVE KEPT
AFTERNOON TEMPO TSRA OUT OF THE KMEM TAF FOR NOW. BEST WEST TN TSRA
COVERAGE LIKELY TO BE NORTH OF KMKL...NEAR THE KY BORDER.

IFR/LIFR CIGS EXPECTED AGAIN OVERNIGHT TONIGHT...LIKELY PRECEDED
BY PATCHY IFR FOG AT THE SMALLER TERMINALS.

PWB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  69  88  69  89 /  20  30  10  10
MKL  63  86  63  87 /  30  30  10  20
JBR  64  87  64  88 /  20  20  10  10
TUP  67  87  66  89 /  30  30  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Sep 6, 3:36 PM CDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
336 PM CDT SUN SEP 6 2009

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-072245-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
336 PM CDT SUN SEP 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE MAINLY ALONG
AND NORTH OF INTERSTATE 40 THROUGH THE EVENING HOURS. LOCALLY HEAVY
RAINFALL...GUSTY WINDS UP TO 60 MPH...AND HAIL UP TO THE SIZE OF
NICKELS WILL BE THE MAIN HAZARDS.

AREAS OF DENSE FOG REDUCING VISIBILITIES TO 1/4 MILE OR LESS ARE
POSSIBLE AFTER MIDNIGHT CDT TONIGHT...PARTICULARLY IN VALLEYS AND
LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE ON LABOR DAY...MAINLY
EAST OF THE MISSISSIPPI RIVER BETWEEN 1 AND 9 PM CDT. HEAVY RAIN AND
LOCALIZED FLOODING...GUSTY WINDS UP TO 60 MPH...AND HAIL UP TO THE
SIZE OF NICKELS WILL BE THE MAIN HAZARDS.

AREAS OF DENSE FOG WILL CONTINUE TO BE POSSIBLE EACH
MORNING...MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED IN A FEW LOCATIONS TODAY AND
LABOR DAY.

CCD

In the hours before

Special weather statement, Sep 6, 2:23 PM CDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
223 PM CDT SUN SEP 6 2009

MOZ115-TNZ001-019-062015-
PEMISCOT MO-LAKE TN-DYER TN-
223 PM CDT SUN SEP 6 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  WESTERN DYER COUNTY IN NORTHWEST TENNESSEE...
  SOUTH CENTRAL LAKE COUNTY IN NORTHWEST TENNESSEE...
  SOUTHEASTERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 6 MILES NORTHEAST OF COOTER AT 223 PM CDT...
MOVING EAST AT 5 MPH.

PEOPLE IN DYER...LAKE AND PEMISCOT COUNTIES SHOULD MONITOR THIS STORM
CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 315 PM CDT.
Special weather statement, Sep 6, 3:06 PM CDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
306 PM CDT SUN SEP 6 2009

ARZ028-TNZ048-062045-
MISSISSIPPI AR-LAUDERDALE TN-
306 PM CDT SUN SEP 6 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTHEASTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  WEST CENTRAL LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED OVER DELL AT 306 PM CDT...MOVING SOUTHEAST AT 5
MPH.

PEOPLE IN LAUDERDALE AND MISSISSIPPI COUNTIES...INCLUDING LOCATIONS
NEAR BLYTHEVILLE...GOSNELL AND LUXORA...SHOULD MONITOR THIS STORM
CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 345 PM CDT.
Special weather statement, Sep 6, 4:11 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
411 PM CDT SUN SEP 6 2009

TNZ002-003-019-020-051-062200-
CROCKETT TN-GIBSON TN-WEAKLEY TN-OBION TN-DYER TN-
411 PM CDT SUN SEP 6 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  CROCKETT COUNTY IN NORTHWEST TENNESSEE...
  EASTERN DYER COUNTY IN NORTHWEST TENNESSEE...
  GIBSON COUNTY IN NORTHWEST TENNESSEE...
  SOUTH CENTRAL OBION COUNTY IN NORTHWEST TENNESSEE...
  SOUTHWESTERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40
TO 50 MPH WINDS WAS LOCATED FROM 4 MILES EAST OF OBION TO 8 MILES
SOUTHWEST OF EATON AT 411 PM CDT...MOVING SOUTHEAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN CROCKETT...DYER...GIBSON...OBION AND WEAKLEY COUNTIES...
INCLUDING LOCATIONS NEAR HUMBOLDT...MARTIN AND TRENTON...SHOULD
MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN
EFFECT UNTIL 500 PM CDT.
Special weather statement, Sep 6, 5:04 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
504 PM CDT SUN SEP 6 2009

TNZ002-003-020-021-050>052-062245-
CROCKETT TN-CARROLL TN-GIBSON TN-WEAKLEY TN-OBION TN-HAYWOOD TN-
MADISON TN-
504 PM CDT SUN SEP 6 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  EXTREME SOUTHWESTERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
  CROCKETT COUNTY IN NORTHWEST TENNESSEE...
  GIBSON COUNTY IN NORTHWEST TENNESSEE...
  SOUTHEASTERN OBION COUNTY IN NORTHWEST TENNESSEE...
  SOUTHWESTERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE...
  NORTH CENTRAL HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  NORTHERN MADISON COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40
TO 50 MPH WINDS WAS LOCATED FROM 4 MILES NORTHEAST OF RUTHERFORD TO
ALAMO AT 504 PM CDT...MOVING EAST AT 10 MPH.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN CARROLL...CROCKETT...GIBSON...HAYWOOD...MADISON...OBION AND
WEAKLEY COUNTIES...INCLUDING LOCATIONS NEAR HUMBOLDT...MILAN AND
TRENTON...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER
ALERT IS IN EFFECT UNTIL 545 PM CDT.

TLSJR
Special weather statement, Sep 6, 6:00 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
600 PM CDT SUN SEP 6 2009

MSZ021-022-062330-
YALOBUSHA MS-CALHOUN MS-
600 PM CDT SUN SEP 6 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTHWESTERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHEASTERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 6 MILES EAST OF VELMA AT 600 PM CDT. THE STORM
WAS NEARLY STATIONARY.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE.

PEOPLE IN CALHOUN AND YALOBUSHA COUNTIES...INCLUDING LOCATIONS NEAR
WATER VALLEY...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT
WEATHER ALERT IS IN EFFECT UNTIL 630 PM CDT.
Special weather statement, Sep 6, 6:03 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
603 PM CDT SUN SEP 6 2009

TNZ020-051-052-054-062345-
CROCKETT TN-GIBSON TN-HENDERSON TN-MADISON TN-
603 PM CDT SUN SEP 6 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  SOUTHEASTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE...
  SOUTHEASTERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
  WEST CENTRAL HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
  MADISON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 3 MILES EAST OF FAIRVIEW AT 603 PM CDT...MOVING
SOUTHEAST AT 25 MPH.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN CROCKETT...GIBSON...HENDERSON AND MADISON COUNTIES...
INCLUDING LOCATIONS NEAR JACKSON...SHOULD MONITOR THIS STORM CLOSELY
THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 645 PM CDT.

TLSJR

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 6:31 PM CDTFlash Flood WarningMEGCalhoun, Yalobusha119 min

Nearby

Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.